Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 65, NWS Cheyenne, WY

February 24, 2009

NWS Cheyenne, WY issued this high wind warning at Feb 24, 2009, 3:32 AM MST. It took effect at Feb 24, 2009, 8:00 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2009, 3:32 AM MST (10:32 UTC)
In effect from
Feb 24, 2009, 8:00 AM MST
Expired
Feb 24, 2009, 11:15 AM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 241032
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
332 AM MST TUE FEB 24 2009

WYZ062-064-066-067-250000-
/O.UPG.KCYS.HW.A.0009.090224T1500Z-090225T0000Z/
/O.NEW.KCYS.HW.W.0065.090224T1500Z-090225T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
332 AM MST TUE FEB 24 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE THIS MORNING IN MANY AREAS OVER AND WEST 
OF THE LARAMIE RANGE.  BY MIDDAY...WEST WINDS OF 30 TO 45 MPH WITH A 
FEW GUSTS TO 60 MPH WILL OCCUR...MAINLY IN THE WINDIER SPOTS SUCH AS 
NEAR ARLINGTON ALONG INTERSTATE 80 AND BETWEEN WHEATLAND AND 
CHUGWATER ALONG INTERSTATE 25.  THE WINDS WILL DECREASE SOME 
AROUND SUNSET.

THE LOCALLY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR THOSE 
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATES 25 AND 
80 IN SOUTHEAST WYOMING.  FOR DETAILED ROAD AND TRAVEL CONDITIONS IN 
WYOMING...PLEASE DIAL 5 1 1.

&&

$$

WYZ063-250000-
/O.NEW.KCYS.HW.W.0065.090224T1500Z-090225T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
332 AM MST TUE FEB 24 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST WINDS WILL INCREASE THIS MORNING IN MANY AREAS OVER AND WEST 
OF THE LARAMIE RANGE.  BY MIDDAY...WEST WINDS OF 30 TO 45 MPH WITH A 
FEW GUSTS TO 60 MPH WILL OCCUR...MAINLY IN THE WINDIER SPOTS SUCH AS 
NEAR ARLINGTON ALONG INTERSTATE 80 AND BETWEEN WHEATLAND AND 
CHUGWATER ALONG INTERSTATE 25.  THE WINDS WILL DECREASE SOME AROUND 
SUNSET.

THE LOCALLY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR THOSE 
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATES 25 AND 
80 IN SOUTHEAST WYOMING.  FOR DETAILED ROAD AND TRAVEL CONDITIONS IN 
WYOMING...PLEASE DIAL 5 1 1.

&&

$$
1 follow-up statement
000 
WWUS75 KCYS 241815
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MST TUE FEB 24 2009

WYZ062>064-066-067-241915-
/O.CAN.KCYS.HW.W.0065.000000T0000Z-090225T0000Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
1115 AM MST TUE FEB 24 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. WIND SPEEDS HAVE NOT INCREASED AS MUCH AS PREVIOUSLY
THOUGHT...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.
WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 55
MPH THE REST OF THIS AFTERNOON...WHICH IS BELOW HIGH WIND
CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 2:55 AM MST, 37 minutes earlier.

Area forecast discussion, Feb 24, 2:55 AM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 AM MST TUE FEB 24 2009

.SHORT TERM...TODAY THRU WED NIGHT...WINDS FCST TO INCREASE BY
MIDDAY ACROSS MUCH OF THE REGION MAINLY IN RESPONSE TO A TIGHTENING
FLOW ALOFT AS REMAINS OF PAC UPPER LOW EJECT EWD ACROSS MT.  SOME
PRES FALLS ALSO DVLPG BY MIDDAY OVER ERN WY WHICH TIGHTENS UP THE
SFC GRADIENT.  SITN APPEARS TO BE MARGINAL...BUT WILL LIKELY BRIEFLY
REACH HIGH WIND CRITERIA AT 2 OR 3 HIGHWAY SITES...SO WILL GO AHEAD
AND UPGRADE TO A WRNG.  MAJORITY OF CLDS/WX WITH SYSTEM TO MOVE
ACROSS CNTRL/NRN WY...BUT SHOULD STILL SEE SOME SNOW SHOWERS IN THE
SRN MTNS.  WITH DOWNSLOPE WINDS SPRDG OUT ACROSS THE NEB PNHNDL...
TEMPS SHOULD RISE NICELY WITH MORE SUNSHINE THAN ON MON...HENCE SOME
MID TO UPPER 60S IN THE PNHNDL FOR HIGHS TODAY.  FLAT UPPER RIDGE
SHIFTS ACROSS THE REGION TONIGHT INTO MIDDAY WED BEFORE A WEAK FTR
RIPPLES EWD INTO THE AREA WED AFTN AND NIGHT.  COLD FRONT TO DROP
DOWN FROM THE N ON WED NIGHT...PERHAPS REACHING THE N PLATTE RIVER
VALLEY BY SUNRISE THU.  MODELS CONT TO SHOW PCPN BULLSEYE ACROSS
WRN/CNTRL SD WED NIGHT...WILL HAVE TO KEEP EYE ON HOW MUCH PCPN
FALLS OVER THE NRN PNHNDL.

.LONG TERM...THURSDAY THROUGH MONDAY MARCH 2ND...

THURSDAY...STARK CONTRAST IN MAXIMUM TEMPERATURES FROM WEST TO EAST
WITH MASSIVE ARCTIC HIGH PRESSURE SITUATED ACROSS THE NORTHERN
PLAINS STATES AND THE WESTERN EDGE OF THE COLD AIRMASS ACROSS OUR
EASTERN COUNTIES. NAM MOS HIGHS LOOK BEST BASED ON FORECAST SURFACE
PRESSURE PATTERN AND THICKNESSES. ISOLATED TO SCATTERED SNOW SHOWERS
IN THE COLD AIRMASS ACROSS OUR EASTERN COUNTIES AND ACROSS THE SNOWY
RANGE.

FRIDAY...MILD DAY WITH LOW AMPLITUDE SHORTWAVE RIDGE ALOFT ACROSS
WYOMING. HIGH TEMPERATURES FROM NEAR 40 ACROSS THE WEST TO THE MID
40S TO LOWER 50S ACROSS THE EAST WITH 1000-500 MB THICKNESSES NEAR
5490 METERS. ONLY ISOLATED OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY
RANGE...DRY ELSEWHERE.

SATURDAY...NORTHERN ROCKIES SHORTWAVE TROUGH OPENS UP ACROSS
WYOMING. GFS LOOKS OVERDONE ON AREAL COVERAGE OF PRECIPITATION. WILL
CONTINUE WITH SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY
RANGE WITH ENOUGH LOW AND MID LEVEL MOISTURE...DRY ELSEWHERE. HIGH
TEMPERATURES FROM NEAR 40 WEST TO THE 40S AND LOWER 50S EAST.

SUNDAY...INCOMING TROUGH ALOFT ACROSS THE GREAT BASIN WILL HELP A
RIDGE ALOFT TO DEVELOP ACROSS THE ROCKIES...PRODUCING A MILD END TO
THE WEEKEND WITH HIGH TEMPERATURES ACROSS OUR COUNTIES RANGING FROM
NEAR 40 ACROSS CARBON COUNTY TO THE LOWER AND MIDDLE 50S EAST OF
INTERSTATE 25 WITH 1000-500 MB THICKNESSES NEAR 5550 METERS.

MONDAY...ROCKIES RIDGE ALOFT IS FLATTENED AS SHORTWAVE TROUGH ENERGY
MOVES ACROSS. STILL MILD WITH HIGH TEMPERATURES FROM THE 40S WEST TO
THE 50S EAST WITH 1000-500 MB THICKNESSES NEAR 5550 METERS. OTHER
THAN A FEW OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE IN MOIST
WEST FLOW ALOFT...IT WILL REMAIN DRY.

&&

.AVIATION...LOCAL MVFR CIGS AT TIMES IN THE MTNS MAINLY TODAY WITH
SOME SNOW SHOWERS...OTHERWISE GENERALLY VFR CONDS THRU WED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING TODAY FOR PARTS OF ZONES 62..63..64..66..67.
NE...NONE.

&&

LONG TERM...RUBIN
Hazardous weather outlook, Feb 23, 9:58 PM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
958 PM MST MON FEB 23 2009

NEZ001>003-019>021-054-055-WYZ059>062-064>070-241230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
958 PM MST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS WILL GUST AS HIGH AS 40 MPH OVER THE LOWER ELEVATIONS OF
SOUTHEAST WYOMING ON TUESDAY. IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE...THE WIND GUSTS WILL BE UP TO 60 MPH. THE WINDS WILL MAKE
TRAVEL HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES
ALONG AND WEST OF THE LARAMIE RANGE ON TUESDAY.  A HIGH WIND WATCH
HAS BEEN POSTED FOR THE LARAMIE RANGE...NORTHERN CARBON COUNTY AND
SOUTHERN PLATTE COUNTY FOR MUCH OF TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-241230-
SNOWY RANGE-
958 PM MST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE TO FALL OVER THE SNOWY RANGE TONIGHT.  NEW SNOW
AMOUNTS WILL BE UP TO 2 INCHES. THE ADDITIONAL SNOW WILL MAKE ROADS
SLICK AND VISIBILITIES POOR ON HIGHWAY 230 TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS WILL GUST AS HIGH AS 50 MPH OVER OPEN AREAS OF THE SNOWY
RANGE ON TUESDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES. TRAVEL MAY BE HAZARDOUS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON HIGHWAY 230 ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:55 PM MSTHigh Wind WatchCYS6 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.